MAUDE Adverse Event Report: BAUSCH + LOMB 23GA COMBINED WIDE-FIELD ELITE PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23GA COMBINED WIDE-FIELD ELITE PACK; UNIT, PHACOFRAGMENTATION
Model Number SE5523WV
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Retinal Detachment (2047)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is not available for testing.Manufacturing and sterilization records were reviewed and found to be acceptable.Investigation is ongoing.See related case- 0001920664-2023-70029.
 
Event or Problem Description
The user facility in france reported the instruments were not sharp enough to insert completely.Reportedly, this led to choroidal detachment intraoperatively.Another satellite kit (with sclerotome and trocar) was used.The procedure was delayed by one hour and the patient required several additional sclerotomies.This report is for the first patient.
 
Additional Manufacturer Narrative
Correction to d4 udi from: (b)(4) to: (b)(4).The product was not returned and no further information has been provided.Therefore, we are unable to investigate further for root cause.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action is required.See related (b)(4).

Brand Name
23GA COMBINED WIDE-FIELD ELITE PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16707449
Report Number0001920664-2023-70028
Device Sequence Number5603804
Product Code HQC
UDI-Device Identifier00757770059690
UDI-Public(01)00757770059690(17)240212(10)X2579
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberSE5523WV
Device Catalogue NumberSE5523WV
Device Lot NumberX2579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown